Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

How Long Does It Take To Get Rid Of Gastrointestinal Problems

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

...appetite Pains Gas When these symptoms occur as side effects of HIV treatment, they are usually mild, and tend to go away after the a few days or weeks as your gut gets used to the medicine. HIV-Related Conditions If GI problems occur without a recent change in medication, it's probably not a drug side effect. If they continue or get worse, it may be a sign that you have an infection, especially if you also have a fever. Some...
Ask the Experts

Please help me I feel I'm loosing my mind.

Hi Dr.Bob,Before I get started I want to thank you for your humanitarian work and for this website. I don't think I could have hung on this long without you. I've donated in the past and will continue to donate, I am very grateful for your work and...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...(anti-anxiety medications and/or psychotherapy). The three-month HIV-antibody test is still the best HIV-screening test.4.Yes, your gastrointestinal problems are most likely anxiety related. Your general medical doctor can screen you for other... Read more »

How long

My dad, who is 65 got diagnosed as HIV positive a few weeks ago. The western blot revealed CD4 of 34 and viral count of 275,000. He has become physically very weak although mentally he is still very strong. He has a very enlarged prostrate and...
Edwin DeJesus, M.D., F.A.C.P.

Response from Edwin DeJesus, M.D., F.A.C.P.

...to answer that question with any significant degree of certainty. It seems like he is very sick with a serious superimposed gastrointestinal problem, but his immediate prognosis will depend on what is the real cause of his gastrointestinal bleed... Read more »

antibodies to HIV ?? With PEP... Please anwser... Thanks! MR,B

Dear Dr.Bob, Please help me understand my risk and if the Pep meds are any good. OK! I was curious about anal sex. I met a man, long story shot. He put condom on and put his penus in between my butt cheeks around my anus. I did not feel it...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...(although it's not my personal favorite).2. Most likely no.3.The AZT component (zidovudine) can be associated with fatigue, anemia, gastrointestinal problems and other symptoms. Sore throat would not be a side effect of either of these... Read more »

Gastrointestinal problems

Dr. Wohl,Last July I took a treatment break after being on meds for two years. With stable t-cells of around 450 500 and an undetectable viral load, my doctor felt that because I started drugs while still seroconverting it would be okay to take a...
David Wohl, M.D.

Response from David Wohl, M.D.

University of North Carolina - Chapel Hill
...very similar experience. Eventually, her symptoms did resolve after the re-initiation of HIV therapy. Three weeks may not be long enough to tell if restart of your original meds will work. While it is likely your meds have dropped your viral... Read more »
Articles
The Well Project

Diarrhea

...lead to malnutrition (not getting enough nutrients from your food). Diarrhea sometimes prevents food from staying in your gut long enough for your body to absorb the nutrients it needs. Also, if your gut is damaged by the virus, it cannot absorb... Read more »
AIDS InfoNet

Nervous System Problems and Dementia

...AIDS developed severe dementia. Strong antiretroviral medications (ARVs) have cut the rate of serious dementia. However, with longer survival, more people with AIDS are living with milder neurologic problems. These are estimated to affect 40% to... Read more »
The Well Project

Gynecological Problems

...include: Over-the-counter creams like Monistat or Gyne-Lotrimin or prescription anti-fungal creams (HIV-positive women often need longer courses of treatment) Prescription oral antifungal drugs such as Nizoral (ketoconazole), Diflucan... Read more »
AIDS InfoNet

Cryptosporidiosis

...with AIDS are infected with crypto. Only some of these infections lead to serious disease. Crypto causes a lot of diarrhea, along with nausea, vomiting, and stomach cramps. In people with healthy immune systems, these symptoms do not last more... Read more »
Connect With Others

IS THERE SUCH THING AS HIV-NEGATIVE AIDS?

Posted by bura, 3 Replies
As per the title, is there really such a thing? Read more »

just tested positive and CD4 already at 33!

Posted by PozFromHongKong, 2 Replies
...I reckon I was also very lucky to be walking around relatively healthy with such low levels of CD4s in my system. I had some GI problems last month, but no major complains otherwise. Now that I know my stats however I am *super* paranoid - I... Read more »

Excessive Mastubation

Posted by Anonymous, 5 Replies
Ever since I found out that I'm poz, I've been spending a lot more time mastubating. Is that normal? Or could it be because of the amount of time I've been spending reading posts about sexual issues? Pleasing myself has become an every day thing... Read more »

Lost

Posted by LostNconfused, 5 Replies
I tested positive 3 days before Christmas and I think I am still numb to the fact. I haven't told any friends or family because I really don't know how and most are judgemental and I'm sure will walk away. But I guess if they do, then I didn't need... Read more »